Texas, 2025

Flood and Hail in Texas, June 7 to 8, 2025

June 7 to 8, 2025 · NWS AMA · 6 events in 3 counties and zones

On the evening of June 7th, a couple of supercells moved into the western and southern Texas Panhandle. These storms produced hail up to the size of tennis balls and wind up to 84 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

On the evening of June 7th, a couple of supercells moved into the western and southern Texas Panhandle. These storms produced hail up to the size of tennis balls and wind up to 84 mph. There was widespread wind damage in the city of Canyon, as well as extensive damage from wind-driven hail up to the size of tennis balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 7, 5:48 PM CST, 2 hours 31 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • There is a low chance for an isolated thunderstorm this evening which would have an outside chance to become strong to severe.
  • Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
  • Active weather looks to continue into next week with chances for shower and thunderstorms clear into Friday.
Area forecast discussion, Jun 7, 5:48 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
648 PM CDT Sat Jun 7 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- There is a low chance for an isolated thunderstorm this evening
  which would have an outside chance to become strong to severe.

- Potentially more widespread strong to severe thunderstorm
  activity is favored Sunday afternoon and through the evening,
  with all hazards possible once again. The primary hazards look
  to be damaging winds and large hail.

- Active weather looks to continue into next week with chances
  for shower and thunderstorms clear into Friday.

&&

.SHORT TERM ...
(This evening through Sunday night)
Issued at 243 PM CDT Sat Jun 7 2025

A slight reprieve looks to be present this afternoon as model
agreement sees the atmosphere recover from the severe weather
overnight and yesterday evening. At this time any chances that the
latest CAMs are seeing are mostly situated around the
Northwestern Panhandles where the higher elevations could see
storms develop off the mountains and move in and then south into
the Central Panhandles. In terms of severe weather latest CAMs as
well as the present 18Z sounding do suggest that there is still
plenty of CAPE present, with MLCAPE values capable of rising as
high as 2000 J/kg. With this amount instability it would be
possible to reach hail sizes up to 1.5 inches, especially if the
present effective bulk shear can reach near the 50 kt mark.
However, this instability is also accompanied by a decent mid-
level dry layer that could cap activity. At this time chances of
development in the northwest are around 20 to 35% this evening,
but for anything to stay sustained and move south chances are not
as high.

Moving into Sunday will see another good set up for severe weather
as models see upper-level flow shift northwesterly with the
movement of a broad trough up in the Midwest. Meanwhile, latest
form the CAMs continues to see a trend of very high MLCAPE values
with some portions of the Panhandles possibly peaking at over 4000
J/kg. This instability combine with effective bulk shear pushing
the 50 to 60 kt range could easily see large and destructive hail
up to 4 inches in diameter with any discrete cells. Added to this
destructive hail will also be the potential for very strong
straight line winds with many of the CAMs still suggesting that
cells will congeal into a line thanks to a disturbance pushing in
from the north. As for the tornado threat, latest CAMs do still
see certain ingredient in play for the day, such as 3CAPE values
above 100 J/kg, low LCL heights, and 0 to 3km shear above 20 kt.
However, the lack of 0 to 1 km shear has confidence on the lower
end. Meanwhile on the flooding side, models are expecting for PWAT
values to rebound with the all locations above an inch. What will
need be watch is the eastern half of the Panhandles where values
rise even further with some locations near the Southeastern
Panhandles nearing 2 inch mark. It should also be noted that,
grounds are already decently saturated from the prior week of
activity that could make it much more prone to flooding. The one
big wrench in all this activity continues to be the movement cold
front following the trough to our north. Prior model runs have
suggested that this front may stall in Kansas, however, the latest
CAMS have also seen it push into the Panhandles sometime Sunday.
If the front does pass then severe weather will heavily degrade
with activity quick to fall off for the overnight. However if it
does stall, then there is potential to see similar conditions to
last night where we see thunderstorms present clear into Monday
morning.

Scoleri

&&

.LONG TERM ...
(Monday through next Friday)
Issued at 243 PM CDT Sat Jun 7 2025

Northwesterly flow looks to stay present as we move into the new
week with model agreement seeing the upper-level trough push into
the Great Lakes Region with a ridge continuing to build over the
Western United States. This upper-level flow is generally
beneficial for the Panhandles to receive active weather as it
allow for quick short-wave disturbances to move across the area
that will produce showers and thunderstorms. Currently, model
agreement looks to agree to the active pattern continuing as we
see short-waves move across each day which will prompt 20 to 40%
chances of precipitation clear into Friday. Of course chances like
these for this time of year with always come with the threat of
severe weather, with latest runs already depicting Monday having
decent CAPE but no wind shear. Regardless, this active pattern
does look like it might have an end with latest models seeing the
ridge move over by this weekend. For now, look for temperatures to
stay below our normal with afternoon highs in the 70s to 80s.

Scoleri

&&

.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Sat Jun 7 2025

VFR conditions to start the 00Z TAF at all TAF sites. PROB30 group
starting around 20Z to the end of the TAF period where +TSRA
conditions will be possible for KGUY/KAMA. Any TSRA moving over
TAF sites may cause strong erratic winds. Winds will be variable
at 5-10 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                63  88  59  78 /  10  50  60  20
Beaver OK                  60  83  57  82 /  10  50  30   0
Boise City OK              58  86  55  79 /  20  40  30  20
Borger TX                  64  89  60  82 /  20  60  50  10
Boys Ranch TX              62  91  60  80 /  10  50  50  20
Canyon TX                  62  90  57  78 /  10  40  60  20
Clarendon TX               64  88  60  78 /  10  60  70  20
Dalhart TX                 57  87  55  78 /  30  50  40  20
Guymon OK                  60  83  56  80 /  10  60  40  10
Hereford TX                62  91  59  78 /  10  40  50  30
Lipscomb TX                62  84  59  81 /  10  60  50  10
Pampa TX                   63  85  59  78 /  20  70  60  10
Shamrock TX                64  89  60  80 /  10  60  70  10
Wellington TX              66  90  62  81 /  10  60  80  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...29
Hazardous weather outlook, Jun 7, 1:52 PM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
252 PM CDT Sat Jun 7 2025

OKZ001>003-TXZ001>020-317-080800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
252 PM CDT Sat Jun 7 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated thunderstorms remain possible this afternoon for the
Northwest and Central Panhandles. Chances are also present for
these storms to become strong to severe.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High severe potential is expected to be present across the
Panhandles Sunday with all hazards expected to be in play for the
afternoon and evening hours. Chances for shower and thunderstorms
are expected to continue clear into Friday with potential to see
strong to severe thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jun 7, 2:31 PM CST, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
331 PM CDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     Hail             3 NW Texhoma            36.54N 101.82W
06/06/2025  M3.00 Inch       Texas              OK   Public

            Picture sent via social media.

&&

PAV
Local storm report, Jun 7, 3:55 PM CST, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
455 PM CDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     Hail             4 N Guymon              36.74N 101.48W
06/06/2025  E1.00 Inch       Texas              OK   Public

            Picture sent via social media of damage to
            the side of a house due to wind driven hail.

&&

PAV

The radar

The Amarillo radar (KAMA), 127 km away, was scanning. The volume nearest the first event began at 02:19 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Hartley

When
June 7, 8:19 PM CST to 8:21 PM CST
Where
Hartley County, 4.8 mi SW of Romero to 2.64 mi WSW of Romero
Measured
2.5 in hail
Property damage
$5,000
Reported by
Public
Coordinates
35.680, -103.000

Hail, Oldham

When
June 7, 9:34 PM CST
Where
Oldham County, Vega
Measured
1.75 in hail
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
35.250, -102.430

Hail fell around Vega. Most of the hailstones were quarter size but a few were up to golfball size.

Thunderstorm Wind, Randall

When
June 8, 1:25 AM CST
Where
Randall County, 2.99 mi NNE of Umbarger
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -102.080

The mesonet site located at three miles north-northeast of Umbarger measured a wind gust of 72mph.

Thunderstorm Wind, Randall

When
June 8, 1:26 AM CST to 1:35 AM CST
Where
Randall County, 4.77 mi NE of Umbarger to 3.07 mi SSE of Canyon
Measured
73 kt (84 mph) measured gust
Property damage
$260,000
Reported by
Social Media
Coordinates
35.000, -102.042

Widespread wind damage occurred as a supercell moved from just west of Canyon and through Canyon. This damage consisted of snapped large and healthy tree branches , at least one uprooted tree, major roof damage, structural damage to an old outbuilding, blown over farm equipment, campers and high profile vehicles, and at least ten snapped power poles. There was also a measured wind gust of 84 mph at the mesonet site located one mile west of Canyon.

Hail, Randall

When
June 8, 1:29 AM CST to 1:40 AM CST
Where
Randall County, 4.72 mi NNW of Canyon to 1.13 mi E of Canyon
Measured
2.5 in hail
Property damage
$1.0 million
Reported by
Social Media
Coordinates
35.040, -101.960

A supercell thunderstorm tracked through southern Randall County and produced a swath of large hail from up to seven miles northwest of Canyon, and through the city of Canyon. Hail initially was around ping pong ball size but grew larger as the storm went through Canyon, producing hail up two and a half inches in diameter in Canyon. With measured winds around 70-80mph, much of this hail was wind-driven and produced significant damage to roofs, siding and broke many windows. While the total number of windows broken is unknown, it is at least 35.

Flood, Randall

When
June 8, 1:36 AM CST to 3:00 AM CST
Where
Randall County, 0.01 mi NE of Canyon to 0.08 mi E of Canyon
Cause
Heavy Rain
Property damage
$200
Reported by
Trained Spotter
Coordinates
34.980, -101.920

Water covered the road near 23rd and 4th Street. Road was passable but up to 4 inches deep on sides of road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273812, 1278352, 1268243, 1278393, 1273817, 1273834.